Alert archive / Kansas / Red Flag Warnings in 2023

Red Flag Warning 3, NWS Topeka, KS

April 3, 202321 counties in Kansas

NWS Topeka, KS issued this red flag warning at Apr 3, 2023, 2:34 PM CDT for 21 counties in Kansas. It took effect at Apr 4, 2023, 10:00 AM CDT. It was in force for 11 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 3, 2023, 2:34 PM CDT (19:34 UTC)
In effect from
Apr 4, 2023, 10:00 AM CDT
Expired
Apr 4, 2023, 9:11 PM CDT
In force
11 hr
Issued by
NWS Topeka, KS
All 21 counties

Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 28 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 7:15 PM CDTHAIL 0.881 Ese Reserve, KS
Apr 4, 7:33 PM CDTTSTM WND GST 60Hamlin, KS
Apr 4, 7:35 PM CDTHAIL 0.885 Se Reserve, KS
Apr 4, 8:00 PM CDTHAIL 1Willard, KS
Apr 4, 8:03 PM CDTHAIL 13 Nne Eskridge, KSREPORT FROM MPING: QUARTER (1.00 IN.).
Apr 4, 8:03 PM CDTHAIL 1Eskridge, KS
Apr 4, 8:38 PM CDTHAIL 0.757 Wsw Topeka, KSREPORT FROM MPING: DIME (0.75 IN.).
Apr 4, 8:38 PM CDTHAIL 17 Sse Silver Lake, KS
Apr 4, 8:41 PM CDTHAIL 0.752 W Topeka, KSREPORT FROM MPING: DIME (0.75 IN.).
Apr 4, 8:46 PM CDTHAIL 0.755 W Topeka, KSREPORT FROM MPING: DIME (0.75 IN.).
Apr 4, 8:56 PM CDTHAIL 1Topeka, KSRELAYED VIA NWS WICHITA.
Apr 4, 8:57 PM CDTHAIL 13 Ene Topeka, KS
Apr 4, 9:09 PM CDTHAIL 1.254 Sse Ozawkie, KSLAKESIDE VILLAGE BOAT RAMP.
Apr 4, 9:12 PM CDTHAIL 0.881 Ese Burlingame, KS
Apr 4, 9:17 PM CDTHAIL 0.882 Wnw Carbondale, KS50 MPH WINDS AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2023-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2023-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

010 
WWUS83 KTOP 031934
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
234 PM CDT Mon Apr 3 2023

KSZ008>010-020>023-034>038-054-041000-
/O.UPG.KTOP.FW.A.0003.230404T1500Z-230405T0400Z/
/O.NEW.KTOP.FW.W.0003.230404T1500Z-230405T0400Z/
Republic-Washington-Marshall-Cloud-Clay-Riley-Pottawatomie-Ottawa-
Dickinson-Geary-Morris-Wabaunsee-Lyon-
234 PM CDT Mon Apr 3 2023

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM CDT TUESDAY FOR
STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 
008, 009, 010, 020, 021, 022, 023, 034, 035, 036, 037, 038, AND 
054...

The National Weather Service in Topeka has issued a Red Flag
Warning, which is in effect from 10 AM to 11 PM CDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* WIND...Sustained winds 25 to 35 mph with gusts up to 50 mph
  expected. Southwest winds during the afternoon switch to the
  west-northwest during the evening behind a cold front.

* HUMIDITY...Relative humidity falling into the 10 to 20 
  percent range during the afternoon and early evening.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ011-041000-
/O.NEW.KTOP.FW.W.0003.230404T1500Z-230405T0400Z/
Nemaha-
234 PM CDT Mon Apr 3 2023

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM CDT TUESDAY FOR
STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONE 
011...

The National Weather Service in Topeka has issued a Red Flag
Warning, which is in effect from 10 AM to 11 PM CDT Tuesday. 

* WIND...Sustained winds 25 to 35 mph with gusts up to 50 mph
  expected. Southwest winds during the afternoon switch to the
  west-northwest during the evening behind a cold front.

* HUMIDITY...Relative humidity falling into the 15 to 20 percent 
  range during the afternoon and early evening.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
837 
WWUS83 KTOP 040720
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
220 AM CDT Tue Apr 4 2023

KSZ012-024-039-055-058-042100-
/O.EXA.KTOP.FW.W.0003.230404T1500Z-230405T0400Z/
Brown-Jackson-Shawnee-Osage-Coffey-
220 AM CDT Tue Apr 4 2023

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 11 PM
CDT THIS EVENING FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS
FOR FIRE WEATHER ZONES 008, 009, 010, 020, 021, 022, 023, 034,
035, 036, 037, 038, AND 054...

The National Weather Service in Topeka has issued a Red Flag
Warning, which is in effect from 10 AM this morning to 11 PM CDT
this evening. 

* WIND...Sustained winds 25 to 35 mph with gusts up to 50 mph 
  expected. Southwest winds during the afternoon switch to the 
  west-northwest during the evening behind a cold front. 

* HUMIDITY...Relative humidity falling into the 20 to 25 percent 
  range during the late afternoon and early evening.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ008>011-020>023-034>038-054-042100-
/O.CON.KTOP.FW.W.0003.230404T1500Z-230405T0400Z/
Republic-Washington-Marshall-Nemaha-Cloud-Clay-Riley-Pottawatomie-
Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon-
220 AM CDT Tue Apr 4 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
11 PM CDT THIS EVENING FOR STRONG WINDS, LOW HUMIDITY, AND DRY
FUELS FOR FIRE WEATHER ZONES 008, 009, 010, 020, 021, 022, 023,
034, 035, 036, 037, 038, AND 054...

* WIND...Sustained winds 25 to 35 mph with gusts up to 50 mph 
  expected. Southwest winds during the afternoon switch to the 
  west-northwest during the evening behind a cold front. 

* HUMIDITY...Relative humidity falling into the 10 to 20 
  percent range during the afternoon and early evening.

* IMPACTS...Any fires that develop will likely spread rapidly and
  become very difficult to control. Outdoor burning is NOT advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
306 
WWUS83 KTOP 040727
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
227 AM CDT Tue Apr 4 2023

KSZ026-040-042130-
/O.EXA.KTOP.FW.W.0003.230404T1500Z-230405T0400Z/
Jefferson-Douglas-
227 AM CDT Tue Apr 4 2023

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 11 PM
CDT THIS EVENING FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS
FOR FIRE WEATHER ZONES 008, 009, 010, 020, 021, 022, 023, 034,
035, 036, 037, 038, AND 054...

The National Weather Service in Topeka has issued a Red Flag
Warning, which is in effect from 10 AM this morning to 11 PM CDT
this evening. 

* WIND...Sustained winds 25 to 35 mph with gusts up to 50 mph 
  expected. Southwest winds during the afternoon switch to the 
  west-northwest during the evening behind a cold front. 

* HUMIDITY...Relative humidity falling into the 20 to 25 
  percent range during the late afternoon and early evening. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ008>012-020>024-034>039-054-055-058-042130-
/O.CON.KTOP.FW.W.0003.230404T1500Z-230405T0400Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee-
Shawnee-Lyon-Osage-Coffey-
227 AM CDT Tue Apr 4 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
11 PM CDT THIS EVENING FOR STRONG WINDS, LOW HUMIDITY, AND DRY
FUELS FOR FIRE WEATHER ZONES 008, 009, 010, 020, 021, 022, 023,
034, 035, 036, 037, 038, AND 054...

* WIND...Sustained winds 25 to 35 mph with gusts up to 50 mph 
  expected. Southwest winds during the afternoon switch to the 
  west-northwest during the evening behind a cold front. 

* HUMIDITY...Relative humidity falling into the 10 to 20 
  percent range during the afternoon and early evening.

* IMPACTS...Any fires that develop will likely spread rapidly 
  andbecome very difficult to control. Outdoor burning is NOT 
  advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
049 
WWUS83 KTOP 042009
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
309 PM CDT Tue Apr 4 2023

KSZ008>012-020>024-026-034>040-054-055-058-050400-
/O.CON.KTOP.FW.W.0003.000000T0000Z-230405T0400Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Coffey-
309 PM CDT Tue Apr 4 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE
WEATHER ZONES 008, 009, 010, 020, 021, 022, 023, 034, 035, 036,
037, 038, AND 054...

* WIND...Sustained winds 25 to 35 mph with gusts of 40 to 50 mph 
  expected. Southwest winds during the afternoon switch to the 
  west- northwest during the evening behind a cold front. 

* HUMIDITY...Relative humidity falling into the 10 to 20 
  percent range during the afternoon and early evening.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is NOT 
  advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
485 
WWUS83 KTOP 050121
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
821 PM CDT Tue Apr 4 2023

KSZ008>010-020>022-034>037-050230-
/O.CAN.KTOP.FW.W.0003.000000T0000Z-230405T0400Z/
Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson-
Geary-Morris-
821 PM CDT Tue Apr 4 2023

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS, LOW HUMIDITY,
AND DRY FUELS FOR FIRE WEATHER ZONES 008, 009, 010, 020, 021,
022, 023, 034, 035, 036, 037, 038, AND 054...

The National Weather Service in Topeka has cancelled the Red Flag
Warning.

Relative humidity has recovered to over 40 percent, however winds
will remain gusty from the northwest through the night. Therefore
the Red Flag Warning has been cancelled. 

$$

KSZ011-012-023-024-026-038>040-054-055-058-050400-
/O.CON.KTOP.FW.W.0003.000000T0000Z-230405T0400Z/
Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee-Shawnee-
Douglas-Lyon-Osage-Coffey-
821 PM CDT Tue Apr 4 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE
WEATHER ZONES 008, 009, 010, 020, 021, 022, 023, 034, 035, 036,
037, 038, AND 054...

* WIND...Sustained winds 25 to 35 mph with gusts of 40 to 50 mph
  expected. Winds switch to the west-northwest during the evening
  behind a cold front.

* HUMIDITY...Relative humidity falling into the 20 percent range 
  during early evening.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and become very difficult to control. Outdoor burning is NOT 
  advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
439 
WWUS83 KTOP 050211
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
911 PM CDT Tue Apr 4 2023

KSZ011-012-023-024-026-038>040-054-055-058-050315-
/O.CAN.KTOP.FW.W.0003.000000T0000Z-230405T0400Z/
Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Wabaunsee-Shawnee-
Douglas-Lyon-Osage-Coffey-
911 PM CDT Tue Apr 4 2023

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS, LOW HUMIDITY,
AND DRY FUELS FOR FIRE WEATHER ZONES 008, 009, 010, 020, 021,
022, 023, 034, 035, 036, 037, 038, AND 054...

The National Weather Service in Topeka has cancelled the Red Flag
Warning.

Humidity will remain high for the rest of the evening and
thunderstorms moving through the area as well. Winds will be gusty
from the northwest for the rest of the night.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Apr 3, 12:54 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 3, 12:54 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1254 PM CDT Mon Apr 3 2023

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 500 AM CDT Mon Apr 3 2023

Key Points:

- Isolated morning showers possible, otherwise cool north and warm
south today

- Extreme fire danger and gusty winds likely Tuesday, severe weather
possible Tuesday evening

- Quieter second half of the week

A sfc low is situated in southwestern KS early this morning with a
stationary front located near the I-70 corridor. Dew points south of
the boundary remain mostly in the 40s with 50-degree Tds barely
reaching our southeastern counties as of 09Z. North of boundary, sfc
obs show dew points in the 30s with temps in the upper 40s to mid
50s. Water vapor imagery shows the upper trough amplifying over CA,
leading to zonal flow starting to transition southwesterly over our
area. Clouds have increased north of the front, but no showers or
storms yet as the atmosphere either remains too capped or is too dry
in the low levels. CAMs are indicating some thundershowers could
develop after sunrise, at which point we have better moisture, and
move off to the northeast by afternoon. The rest of the day is
expected to remain dry with capping looking to take hold. The other
short-term challenge comes with high temperatures. The boundary
doesn't look to move much during the day, though latest indications
are that it should push south late this afternoon and more so this
evening. Confidence is higher that areas closer to the KS/NE border
should reach the upper 50s to low 60s under more cloud cover, while
locations southeast of I-35 have the best shot at reaching the 70s
(possibly even 80) under some sunshine. Areas along I-70, however,
have more uncertainty in temperatures as any slight movement of the
front could mean warmer or cooler temps than forecast.

Focus remains highest on the Tuesday system, with the aforementioned
upper trough digging through the central Rockies and deepening a sfc
low in eastern CO and western KS to around 990mb. Now that this
event is within range of CAM guidance, this has unfortunately led to
more questions than answers. Confidence remains high on the fire
weather potential, but trends with the newest RAP/HRRR cast doubts
on the severe potential. Still, there is not enough evidence to
discount the severe risk. The RAP/HRRR are mixing the dryline east
quicker, suggesting it may be entirely across the area by 21Z. This
scenario would put a damper on severe weather in our CWA, as the
better moisture and any available instability would be well east by
the time storms are able to develop in the evening. The NAM
continues to keep the dryline farthest west, only bringing it about
halfway across the CWA in the afternoon and developing storms along
it in the evening once the cold front catches up to it. This
scenario would provide plenty of shear (60-70 kt) and 1000-2000 J/kg
of MLCAPE, which would be sufficient to develop storms with mainly a
hail and wind risk before they quickly move east. The GFS is more of
a middle ground solution, which is closer to where the current
forecast stands with the dryline reaching near Topeka by mid-
afternoon. This results in a very narrow window of opportunity for
storms to develop in eastern KS in the evening before they move out
of the area.

Regardless of how the severe scenario plays out, confidence is high
on a dangerous fire weather scenario west of the dryline. The timing
of it will play some role in the level of danger for counties along
and east of Hwy 75. Have made no changes to the Fire Weather Watch
at this time, and will go into more details on that in the fire wx
section below. The warm front quickly surges north Tuesday morning,
bringing temperatures into the 80s area-wide for the afternoon.
South winds become gusty, though recent guidance has trended down on
wind speeds somewhat. The strongest winds appear to arrive in the
afternoon just ahead of and behind the dryline, at which point they
shift slightly to the southwest. Still think gusts at advisory level
are a good possibility as this potential remains consistent among
guidance, and mixing up to 700mb would support this as well. An
interesting feature of the HRRR appears to show a secondary dryline
just ahead of the cold front, which brings a stronger surge of wind
gusts up to 55mph. This would impact mostly north central KS in the
early evening just before the cold front moves in and shifts winds
to the west and eventually northwest later in the evening.

Strong CAA as the system departs brings chilly temperatures in the
20s for Wednesday and Thursday mornings with highs in the 50s both
days. A transition to zonal/slightly southwesterly flow aloft
late in the week brings moderating temperatures by Friday and
Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1254 PM CDT Mon Apr 3 2023

MVFR cigs are lifting this afternoon and VFR conditions are expected
to last into the overnight period. MVFR cigs build back towards terminals
around 08-10z, but should be short-lived as southerly winds increase
and low clouds push north. There could be some LLWS overnight as surface
winds lag behind the winds at 1000-2000ft AGL in switching to the south,
but confidence is not high enough to include and any LLWS would be limited
to a brief period. South- southwest winds become gusty Tuesday morning
and continue into the afternoon.

&&

.FIRE WEATHER...
Issued at 500 AM CDT Mon Apr 3 2023

Strong southerly winds, sustained 20-35mph, with gusts to
45-55mph will bring very high to extreme fire danger regardless of
how far east the dryline ultimately makes it in the afternoon.
Considered expanding the Fire Weather Watch east due to recent
RAP/HRRR mixing the dryline east quicker, but would like to give
things another cycle before making decisions too quickly. Current
forecast remains closer to model consensus with a more middle ground
solution. The worst conditions are expected toward central KS where
there is higher confidence in seeing RH around 15%, possibly as low
as 10%. If there is indeed a stronger surge of wind just ahead of
the cold front shifting winds to the west in the early evening, that
would exacerbate conditions for any fires that get going.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday morning through Tuesday evening
for KSZ008>010-020>023-034>038-054.

&&

DISCUSSION...Picha
AVIATION...Flanagan
FIRE WEATHER...Picha
Hazardous weather outlook, Apr 3, 5:02 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
502 AM CDT Mon Apr 3 2023

KSZ011-012-024-026-039-040-055-056-058-059-041015-
Nemaha-Brown-Jackson-Jefferson-Shawnee-Douglas-Osage-Franklin-Coffey-
Anderson-
502 AM CDT Mon Apr 3 2023

This Hazardous Weather Outlook is for east central Kansas and
northeast Kansas.

.DAY ONE...Today and tonight.

Isolated thundershowers are possible this morning. Severe weather is
not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A few strong to severe storms will be possible Tuesday afternoon and
evening ahead of a dryline and cold front. Behind the dryline, low
humidity and strong winds could result in very high fire danger.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ008>010-020>023-034>038-054-041015-
Republic-Washington-Marshall-Cloud-Clay-Riley-Pottawatomie-Ottawa-
Dickinson-Geary-Morris-Wabaunsee-Lyon-
502 AM CDT Mon Apr 3 2023

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...Today and tonight.

Isolated thundershowers are possible this morning. Severe weather is
not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Behind a dryline, strong winds and low humidity will result in
extreme fire danger across the area on Tuesday. A Fire Weather Watch
is in effect as a result. Avoid burning, as any fires could spread
rapidly.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:34 PM CDTWind AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more34 hr

Nearby

Red Flag Warnings in Kansas, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.